I was diagnosed with hypothyroidism in March 2006. I started out on Synthroid, but I had so many side effects that my doctor switched me to Armor Thyroid. While some of the Synthroid side effects subsided (my hair started growing back and the pitting edema in my legs became tolerable) the joint pain has increased substantially. I have had surgery on both of my wrists; the first surgery was in 1996, so I don't know if it was thyroid related. The second wrist surgery was in July 2006 and I have found little to no relief. My knees have been hurting for over a year now and this past weekend my hip started hurting out of the blue. It is now getting difficult to walk without grimacing and everyone at work is asking about it. I just tell them that my thyroid is acting up and try to make lite of it. To make matters worse, I am now receiving test results reflecting a "hyperthyroid" condition. This has been the result of my past 2 blood tests. I am in pendulum mode I guess. This seems very odd because I have gained 15 pounds since my diagnosis and I cannot get rid of it.
Will this eventually subside? The joint pain, the weight gain, the pendulum thyroid? I have asked my doctor and my endochrinologist. Both of them tell me that once I get stabilized, things should get better, at least. Okay... So how long does it normally take to get stabilized? I am about to have my third anniversary with this disease and I was just wandering if it usually takes this long to get things right.
Are they adjusting the Armour by TSH or by Free T4 and Free T3? If adjusted by TSH, you will be underdosed. Armour should be adjusted by FT4 and FT3. The goal is a midrange free t4 and a high in range free t3. I had problems with my knees also. Armour helped some, but I needed more. I started taking Osteo Bifle about 6 years ago and it has made a huge difference. I'm back to walking 15 miles a week.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.